CSN Login
Members Online: 9

Low Platelets

fatbob2010's picture
fatbob2010
Posts: 460
Joined: May 2012

This is an official RANT!

The nurse called about one hour after i had been at the lab this morning.  She was concerned that platelets were very low; mid 40's.  She told me about how to stop bleeding, praying there will not be motorcycle accident.  Last treatment was a month ago.  If next is cancelled it will be six weeks.  Blasted bone marrow is damaged from Chemo and not producing as it should.

To make all just that much more fun seems that I am on Yollimb's team with what looks like Shingles...The fun never seems to end.  Can't wait to see the rest of the blood work, especially CEA.  Next scans are now set for end of September.

See the Onc on Monday...what fun can await is a sleep wrecker.

Thanks for listening.

Art

P.S.: Sarcasm intended

Trubrit's picture
Trubrit
Posts: 1709
Joined: Jan 2013

Low Platelets seem to be a problem for allot of us going through the Chemo. I hope that you're not cancelled, as I know how hard it is to have your finish date put back. Mine went back three different times for three different problems. 

I really hope you don't have Shingles. That is not a fun condition. 

Keep your chin up and try to think that this is just par for the course.  I know, you don't want it to be, but there you go. 

Cyber hugs. 

danker
Posts: 772
Joined: Apr 2012

I too have low platlets.  Last time I saw my oncologist I asked if there was anything I could do to increase them. Unfortunately the answer was "no". Best of luck to you!!!!

northa914
Posts: 90
Joined: Mar 2011

Perhaps this will help with low platelets.  I've been undergoing chemo treatments for 4 years now (Gemzar/cisplatin, Gemzar only, Gemzar/Xeldoa, Gemzar Cisplatin again, FOLFIRINOX, Afinitor, and now Xeloda/Temodar). I've also had four chemoembolizations with mitomycin, doxirubicin, cisplatin, and another drug that I can't remember off the top of my head.   At one point with FOLFIRINOX, my chemo was postponed due to low platelets.  Not super low, but enough to postpone treatment for a few weeks.  My naturopath suggested taking one tablespoon twice per day (AM and PM) of organic cold-pressed sesame oil (only could find it at Whole Foods under the brand name Napa Valley Naturals or online at Amazon). On my own, I sterted taking organic papaya/paw-paw leaf extract (I used Rocheway brand, but there are other's available) twice per day at the same time I took the sesame oil .  The occurence of low platelets was over 1.5 years ago, and I haven't had a problem since.  I'm not sure if it can be attributed to these supplements, but it can't hurt except maybe your wallet.  :)

 

Hope this helps.  

fatbob2010's picture
fatbob2010
Posts: 460
Joined: May 2012

Thanks for reading and responding to my little rant.  I know that I'm not special in this condition, but it is frustrating to have the cure, chemo, caused its own hinderance to further helping.  One of the possible treatmens for this condition is chemo, ha ha. So far the answer has been that there is nothing to do about this at the moment.  

I am hopeful that there will be a change in the near future.  I will explore the naturopathic as well and look for the suggested supplements.

Thanks to all.

Art

Trubrit's picture
Trubrit
Posts: 1709
Joined: Jan 2013

 I know that I'm not special in this condition, 

You are special in this condition, because you are an individual. Your concerns are important to you, and that makes them important to us.  You come here because you know that you are going to find others who are going through or have gone through the same experince, thus, you find support, information or just knowing someone has gone through it, well, it just makes you feel just a little better.

So, Art, you are special. 

I have spoken .

Yolllmbs's picture
Yolllmbs
Posts: 261
Joined: May 2014

If you think you have shingles get to your doctor and get some medication. It is helping me heal a little faster and easing the pain. Yes it is frustrating. I've had to just put one foot in front of the other and be grateful it's a doable fight. 

Yolanda

Nana b's picture
Nana b
Posts: 3041
Joined: May 2009

Try some papaya extract and wheatgrass to raise platelets.  The extract you can order from Amazon.   It has kept me up in the 80's after dropping really low.   My ONC has me on it. 

fatbob2010's picture
fatbob2010
Posts: 460
Joined: May 2012

Well, Platelets are low but still got a partial treatment minus the Irinotecan.  He plans to hold that drug for next cycle as well.  

Not shingles, very dry skin, itches, I scratch, it looks bad and it feels worse.  More cream/lotion is the Rx.

Getting blood when blowing nose and toileting but not so much as to be scary.

Thanks for the patience,

Art

fatbob2010's picture
fatbob2010
Posts: 460
Joined: May 2012

Thanks for the suggestion...

Art

Nana b's picture
Nana b
Posts: 3041
Joined: May 2009

There is shower moisterising oil, I used that when I showerd. I was flaking all over the place.   Try not to shower too much and use a good moisterizing cream.  I went to whole foods and bought a good natural lotion.   Eat olives, anything that will lubricate your skin from the inside out.  Even if it gets better, don't stop.  They should have also given you an antibiotic for the rash. I used it only as needed and the day before, of and after Chemo. 

 

There is also papaya tea.  Steep for 20 minutes and put in fridge. Drink cold or hot.   I was lucky with the dryness and rash because  I kept up with it. 

 

Traders Joes sells super greens in a powder, one spoon daily on my 100% cranberry juice helps with the immune system and I believe there is wheat grass in it.   Feed the blood, increase the bone marrow, raise the platelets. 

 

My best to you. 

Annabelle41415's picture
Annabelle41415
Posts: 4408
Joined: Feb 2009

That is very common and unfortunately you really can't do much to bring them up by diet.  They do say eating organ meats (gizzards, liver, kidneys) can help and it did help me a little (only could eat the gizzards), seafood and beans (like pinto, northern, etc).  Mine was delayed twice because of low red/white and platelets.  It can be frustrating.  Hope you bring those up soon so you can continue.  That's the last thing you want is another treatment but when it's delayed it makes you furious.  Good luck.

Kim

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network